Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 73, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 7, 1995, 5:52 PM EDT for Juniata County, Pennsylvania. It was in force for 68 min.
The area
The counties it named.
The facts
- Issued
- Jun 7, 1995, 5:52 PM EDT (21:52 UTC)
- Expired
- Jun 7, 1995, 7:00 PM EDT
- In force
- 68 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Juniata County, PA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KCTP 072152 RRA SVRCTP PAC067-109-119-072300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 552 PM EDT WED JUN 7 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN PENNSYLVANIA ...JUNIATA COUNTY...SNYDER COUNTY...UNION COUNTY AT 550 PM EDT STATE COLLEGE DOPPER WEATHER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM NORTH BEND IN NORTHERN CLINTON COUNTY SOUTHWARD THROUGH CENTRE HALL TO SHADED GAP IN SOUTHERN HUNTINGDON COUNTY. THE THUNDERSTORMS WERE MOVING EAST AT 25 MPH AND WILL EXTEND FROM NEAR WILLIAMSPORT SOUTHWEST TO MIFFLINBURG TO MIFFLINTOWN IN JUNIATA COUNTY BEFORE 630 PM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. DUNHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:54 AM EDT, 6 hours 58 minutes earlier.
Area forecast discussion, Jun 7, 10:54 AM EDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1054 AM EDT WED JUN 7 1995 FORECASTS LOOK GOOD. PIT RAOB PRETTY UNSTABLE WITH NEG LI AND B+ BETWEEN 1 AND 2 THSD THIS AFTERNOON. WE/VE SEEN SPOTTY CONVECTION ON THE 88D IN NORTHWEST AND SOUTHWEST...BUT SATL SEEMS TO INDICATE SOME SUPPRESSION OF THE CONVECTION IN THE NORTHWEST WITH MAIN AREA OF CONCERN ALONG THE SOUTHWESTERN COUNTIES. NO GOOD BOUNDARY IN EVIDENCE AHEAD OF THE CDFNT OVER THE UPPER LAKES...SO NOT EASY TO PINPOINT LOCATION WHERE SIG CONVECTION WILL DEVELOP THIS AFTERNOON. TED
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:30 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 60 min |
| Jun 7, 4:05 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 55 min |
| Jun 7, 4:19 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Potter | 56 min |
| Jun 7, 4:41 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre | 64 min |
| Jun 7, 4:52 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 68 min |
| Jun 7, 5:15 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 60 min |
| Jun 7, 5:17 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Mifflin | 58 min |
| Jun 7, 5:52 PM EDT | Severe Thunderstorm Warning | CTP | Snyder, Union | 68 min |
| Jun 7, 6:03 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 27 min |
| Jun 7, 6:11 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 64 min |
| Jun 7, 6:15 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 60 min |
| Jun 7, 6:18 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 57 min |
| Jun 7, 7:05 PM EDT | Severe Thunderstorm Warning | CTP | York | 55 min |
| Jun 7, 7:30 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster | 60 min |
| Jun 7, 7:45 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 45 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.